News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: No flow during almost first 4 days of Menstrual cycle


 sweetiepie - Fri Jan 02, 2009 1:36 pm

My periods have been completely normal for many years.
It usually starts with a spotting on first day.. and first day i will have absolutely no flow after the spotting and the flow starts on the second day and lasts till 5 days. i generally have very heavy periods.

But from past 2 months... it has been little abnormal
last month i had the first spotting on Dec 5 and had absolutely no flow till Dec 9. in between on few days i had slight brown discharge. and starting from Dec 9 it was completely normal compared to my previous normal periods.

This month too.. i had the first spotting on Dec 30 and i have absolutely no flow till today(Jan 2) but yesterday and today i had slight brown discharge.

10 days back i was diagnosed to have fungal infection and was treated with FUCAN 150 mg for 3 days. But this was after Dec 9

Since i m not sure when my flow would start after the first spotting.. im using pads for many days.. and this is causing some itching i believe, as it happened last time.

My main concern is why am I having no flow for almost 4 days after the first indication of having my periods? Is this normal? Or does this indicate something serious?
 Debbie Miller, RN - Sun Jan 04, 2009 12:08 am

User avatar Hello,
Period variations and irregularity of cycle is rarely associated with anything serious. Your body's hormones are constantly fluctuating and you can't be sure you will always continue to have the same pattern throughout your childbearing years. This is normal. I assume you have regular annual pelvic exams and you can discuss your concerns with your doctor. Sometimes birth control pills are used to regulate periods if this is important to you.

Best wishes.
 sweetiepie - Sun Jan 04, 2009 1:39 pm

Thank you soo much Doc. :)

The flow started from yest (Dec 4) and it is very heavy.. very heavy compared to my normal ones.. and im losing a lot... :(

Is the brown discharge in between also normal?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here